Skip to main content
×
Home
    • Aa
    • Aa

Non-existence of wandering intervals and structure of topological attractors of one dimensional dynamical systems: 1. The case of negative Schwarzian derivative

  • M. Yu. Lyubich (a1)
Abstract
Abstract

It is proved that an arbitrary one dimensional dynamical system with negative Schwarzian derivative and non-degenerate critical points has no wandering intervals. This result implies a rather complete view of the dynamics of such a system. In particular, every minimal topological attractor is either a limit cycle, or a one dimensional manifold with boundary, or a solenoid. The orbit of a generic point tends to some minimal attractor.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Non-existence of wandering intervals and structure of topological attractors of one dimensional dynamical systems: 1. The case of negative Schwarzian derivative
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about sending content to Dropbox.

      Non-existence of wandering intervals and structure of topological attractors of one dimensional dynamical systems: 1. The case of negative Schwarzian derivative
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about sending content to Google Drive.

      Non-existence of wandering intervals and structure of topological attractors of one dimensional dynamical systems: 1. The case of negative Schwarzian derivative
      Available formats
      ×
Copyright
References
Hide All
[1]Blokh A.M.. Decomposition of dynamical systems on an interval. Russian Math. Surv. 38 N5 (1983), 133134.
[2]Blokh A.M.. On dynamical systems on one dimensional branched manifolds (in Russian), I, II, III. Theory Fund., Functional Anal & Appl. (Kharkov) 46 (1986), 818; 47 (1987), 67–77; 48 (1987), 32–46.
[3]Blokh A.M. & Lyubich M. Yu.. Attractors of maps of the interval. Func. Anal. & Appl. 21 N2 (1987), 7071.
[4]Blokh A.M. and Lyubich M. Yu.. On typical behaviour of trajectories of transformations of the interval (in Russian). Theory Fund., Functional Anal. & Appl., Kharkov 49 (1988), 516.
[5]Blokh A.M. & Lyubich M. Yu.. Ergodicity of transitive unimodal transformations of the interval. Ukranian Math. J., to appear.
[6]Coven E.M. & Nitecki Z.. Non-wandering sets of the powers of maps of the interval. Ergot. Th. & Dynam. Sys. 1 Nl (1981), 1031.
[7]Fatou P.. Sur les equations fonctionnelles. Bull. Soc. Math. France 48 (1920), 3394.
[8]Feigenlaum M.. Quantitative universality for a class of non-linear transformations. J. Stat. Phys. 19 (1978), 2552.
[9]Golusin G.M.. Geometric Theory of Functions of Complex Variable. GITTL: Moscow-Leningrad, 1952.
[10]Guckenheimer J.. Sensitive dependence to initial conditions for one dimensional maps. Comm. Math. Phys. 70 N2 (1979), 133160.
[11]Guckenheimer J.. Limit sets of S-unimodal maps with zero entropy Comm. Math. Phys. 110 N4 (1987), 655659.
[12]Hall G.R.. A C-Denjoy counterexample. Ergod. Th. & Dynam. Sys. 1 N3 (1981), 261272.
[13]Jacobson M.V.. On smooth mappings of the circle into itself (in Russian). Math. Sbornik. 14 N2 (1971), 163188.
[14]Lyubich M.Ju.. On typical behaviour of the trajectories of a rational mappings of the sphere. Soviet Math. Dokl. 27 (1983), 2225.
[15]Melo W.de and Strien S.van. A structure theorem in one dimensional dynamics. Preprint IMPA, Sér. A-063 (1986).
[16]Milnor J.. On the concept of attractor. Comm. Math. Phys. 99 (1985), 177195.
[17]Misiurewicz M.. Structure of mappings of an interval with zero entropy. Preprint IHES/M/78/249 (1978).
[18]Nitecki Z.. Differentiate Dynamics. MIT Press: Cambridge, Massachusetts-London, 1971.
[19]Sharkovskii A.N.. Partially ordered system of limit sets (in Russian). Soviet Math. Dokl. 170 (1966), 12761278.
[20]Singer D.. Stable orbits and bifurcations of maps of the interval. SI AM J. Appl. Math. 35 (1978), 260267.
[21]Sullivan D.. Quasi conformal homeomorphisms and dynamics. I. Ann. of Math. 122 N3 (1985), 401418.
[22]Strien S.van. On the bifurcations creating horseshoes. Springer Led. Notes Math. 898 (1981), 316351.
[23]Schwartz A.. A generalization of Poincare-Bendixon theorem on closed two-dimensional manifolds. Amer. J. Math. 85 (1963), 453458.
[24]Yoccoz J.C.. Il ny pas de coutre-exemple de Denjoy analitique. C.R. Acad. Sci. Paris. Ser. 1 N7 298 (1984), 141144.
[25]Young L.S.. A closing lemma on the interval. Inv. Math. 54 N2 (1979), 179187.
[26]Jonker L. and Rand D. A.. Bifurcations in one dimension, I: The non-wandering set. Inventions Math. 62 (1981), 347365.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 41 *
Loading metrics...

Abstract views

Total abstract views: 59 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 22nd October 2017. This data will be updated every 24 hours.